Indiana, 2010Damaging Winds in Indiana, June 12, 2010
June 12, 2010 · NWS ILN · 6 events in 5 counties and zones
A severe Mesoscale Convective System tracked from Indiana into much of Ohio during the late evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe Mesoscale Convective System tracked from Indiana into much of Ohio during the late evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 7:05 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 12, 7:05 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT SAT JUN 12 2010
.SYNOPSIS...
SATURDAY AFTERNOON A LOW PRESSURE SYSTEM WAS LOCATED ACROSS THE
GREAT LAKES AND A WEAK COLD FRONT EXTENDED ACROSS
MICHIGAN...ILLINOIS AND INTO IOWA. WITH A MOIST AIRMASS CURRENTLY
IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL THEN PERSIST INTO
EARLY NEXT WEEK AS THE COLD FRONT SLOWLY DROPS DOWN FROM THE
NORTHWEST THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE AREA OF HEAVY RAINFALL HAS MOVED OUT OF THE FORECAST AREA AND
TO THE SOUTHEAST. THE FLASH FLOOD WATCH HAS BEEN CANCELED.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING
ACROSS THE REGION LATE THIS AFTERNOON WITH THE MOST WIDESPREAD
ACTIVITY NEAR THE OHIO RIVER. THIS ACTIVITY SHOULD DIMINISH AROUND
MIDNIGHT AS THE BEST 850H CONVERGENCE MOVES OFF TO THE EAST.
LOW TEMPERATURES TONIGHT SHOULD ONLY DROP INTO THE LOWER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
EXPECT THE COLD FRONT TO THE NORTH TO DROP SOUTH NEAR OR INTO THE
NORTHERN FORECAST AREA SUNDAY AND SUNDAY NIGHT. SEVERAL WEAK
WAVES ARE FORECAST TO PUSH EAST ALONG THE FRONT SUNDAY AND SUNDAY
NIGHT. THERE IS SOME UNCERTAINTY ON THE TIMING OF THESE WAVES SO
KEPT POPS THROUGH SUNDAY NIGHT IN THE HIGH CHANCE CATEGORY.
TEMPERATURES ON SUNDAY EXPECTED TO BE IN THE MID TO UPPER 80S WITH
LOWS SUNDAY NIGHT RANGING FROM THE UPPER 60S IN THE NORTH TO THE
LOWER 70S IN THE SOUTH.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
PERIOD BEGINS WITH A CONSENSUS OF MODELS HAVING CDFNT LOCATED
JUST NW OF THE FA. FRONT WILL PUSH THRU THE AREA ON MONDAY. THIS
WILL ACT AS FOCUS FOR TSTM. MODELS STALL FNT NR THE OH RIVER MON
NGT.
EXPECT SCT TSTM TO DEVELOP AGAIN ON TUE WITH FNT IN THE VCNTY.
MODELS DEVELOP SFC LOW IN RESPONSE TO H5 S/W SWINGING THRU THE UPPER
MS VLY TUE NGT INTO WED. THIS LOW PUSHES CDFNT THRU THE FA ON WED.
WENT WITH HIGH CHC POPS WED WITH THIS SYSTEM.
HIGH PRESSURE FINALLY BUILDS IN ON WED NGT INTO THU. HIGH PRESSURE
REMAINS IN CONTROL THRU FRI...WHEN ANOTHER CDFNT SWINGS OUT OF THE
MS VLY. GFS AND ECMWF DIFFER ON TIMING...WITH THE ECMWF BEING
QUICKER THAN THE GFS. RAN A COMPROMISE BETWEEN THE TWO.
FOR MONDAY WENT A LITTLE COOLER THAN THE GFS MOS. THEN WENT WITH AN
HPC/GFS MOS BLEND FOR TEMPS FOR THE REST OF THE PERIOD.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
;ARGE AREA OF CONVECTION PUSHING EAST OVER INDIANA CONTINUING TO
HOLD TOGETHER AND APPROACH TAF LOCATIONS. THERE IS POTENTIAL FOR
WEAKENING...BUT HAVE STILL INCLUDED A VCTS DUING MAINLY THE 03-06Z
TIMEFRAME FOR THE WESTERN TAF LOCATIONS ALONG WITH MVFR CIGS. WITH THIS
FIRST AREA TO PUSH THROUGH BY 06-08Z...HAVE LIFTED TO VFR DURING
THE 09-12Z TIMEFRAME. WITH THE CONTINUED UNSTABLE AIRMASS WITH
PLENTY OF LL MOISTURE...HAVE CONTINUED WITH VCTS AFTER
19-20Z...WITH MVFR CIGS.
.OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH MONDAY EVENING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...PARKER
NEAR TERM...PARKER
SHORT TERM...PARKER
LONG TERM...SITES
AVIATION...JDR
Hazardous weather outlook, Jun 12, 8:36 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
936 PM EDT SAT JUN 12 2010
INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-140145-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-
936 PM EDT SAT JUN 12 2010
...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
THUNDERSTORMS TONIGHT. SOME OF THESE STORMS MAY SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
INZ066-073>075-080-KYZ091>093-OHZ070>072-077-078-140145-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
936 PM EDT SAT JUN 12 2010
...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
FLASH FLOOD WATCH.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
THUNDERSTORMS TONIGHT. SOME OF THE STORMS MAY BE SEVERE. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
KYZ089-090-094>100-OHZ073-079>082-088-140145-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
ROSS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
936 PM EDT SAT JUN 12 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
THUNDERSTORMS TONIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
OHZ046-055-056-063>065-074-140145-
DELAWARE-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
936 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
THUNDERSTORMS TONIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO ACTIVATE.
In the hours before
Special weather statement, Jun 12, 5:18 PM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT SAT JUN 12 2010
KYZ095-096-122300-
GRANT KY-PENDLETON KY-
618 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT PENDLETON AND NORTHEASTERN GRANT
COUNTIES THROUGH 700 PM EDT...
AT 616 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GENE
SNYDER AIRPORT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH AS
MUCH AS AN INCH OF RAIN IN LESS THAN AN HOUR.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER AND FALMOUTH.
ALSO...MOUNT AUBURN...MARCUS...CATAWBA...MORGAN AND MCKINNEYSBURG ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3878 8457 3880 8445 3881 8440 3882 8437
3885 8425 3857 8423 3855 8449Local storm report, Jun 12, 5:22 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD NEW RICHMOND 38.96N 84.28W
06/12/2010 CLERMONT OH COUNTY OFFICIAL
WATER RAN INTO THE FIRST FLOOR OF A COUPLE OF HOUSES IN
NEW RICHMOND.
1230 PM FLASH FLOOD 9 NW FELICITY 38.93N 84.22W
06/12/2010 CLERMONT OH EMERGENCY MNGR
FOOTBRIDGE ACROSS BIG INDIAN CREEK WASHED OUT NEAR BIG
INDIAN ROAD AND WEIL ROAD.
&&
MJPSpecial weather statement, Jun 12, 7:16 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT SAT JUN 12 2010
OHZ034-042-043-130100-
DARKE OH-SHELBY OH-MERCER OH-
816 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN MERCER...
SHELBY AND NORTHERN DARKE COUNTIES THROUGH 900 PM EDT...
AT 813 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROSSBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...VERSAILLES...
FORT LORAMIE...SIDNEY...JACKSON CENTER...BOTKINS AND ANNA.
ALSO...NEW WESTON...ROSSBURG...BURKETTSVILLE...NORTH STAR...BROCK...
DARKE COUNTY AIRPORT...PIKEVILLE AND YORKSHIRE ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4019 8402 4019 8440 4010 8482 4019 8482
4035 8481 4038 8444 4036 8443 4038 8442
4038 8433 4040 8433 4046 8430 4048 8403Special weather statement, Jun 12, 7:23 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
823 PM EDT SAT JUN 12 2010
OHZ055-130100-
FRANKLIN OH-
823 PM EDT SAT JUN 12 2010
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT FRANKLIN COUNTY
THROUGH 900 PM EDT...
AT 822 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR COLUMBUS...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEXLEY...GAHANNA...
GROVEPORT AND CANAL WINCHESTER.
ALSO...NEW ALBANY...WHITEHALL...OBETZ...BLACKLICK ESTATES AND BRICE
ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3981 8282 3982 8324 4012 8309 4012 8278
Special weather statement, Jun 12, 8:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT SAT JUN 12 2010
OHZ045-052>054-130145-
CLARK OH-MADISON OH-CHAMPAIGN OH-UNION OH-
900 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION...EASTERN
CHAMPAIGN...NORTHERN MADISON AND NORTHEASTERN CLARK COUNTIES THROUGH
945 PM EDT...
AT 856 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR BRIGHTON TO MECHANICSBURG...MOVING EAST AT 25
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG...
CHOCTAW LAKE...LONDON...PLAIN CITY...MARYSVILLE AND JEFFERSON.
ALSO...WOODSTOCK...ROSEDALE...LAFAYETTE...PLUMWOOD...MADISON LAKE...
MILFORD CENTER...CHUCKERY AND WATKINS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4005 8322 4005 8326 4002 8325 4000 8326
3996 8325 3995 8324 3991 8325 3984 8325
3983 8359 4022 8371 4025 8325 4024 8319Thunderstorm Wind, Wayne
- When
- June 12, 8:40 PM EST to 8:44 PM EST
- Where
- Wayne County, 1 mi WSW of Cambridge City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.815, -85.187
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Dearborn
- When
- June 12, 8:55 PM EST to 9:00 PM EST
- Where
- Dearborn County, 5 mi E of Moores Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.120, -84.987
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Fayette
- When
- June 12, 9:00 PM EST to 9:05 PM EST
- Where
- Fayette County, Glenwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -85.300
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Ohio
- When
- June 12, 9:14 PM EST to 9:18 PM EST
- Where
- Ohio County, Rising Sun
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.950, -84.870
Two trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Dearborn
- When
- June 12, 9:15 PM EST to 9:20 PM EST
- Where
- Dearborn County, Lawrenceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.100, -84.850
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Union
- When
- June 12, 9:16 PM EST to 9:20 PM EST
- Where
- Union County, Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -84.930
A few trees and tree limbs were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230559, 230560, 230561, 230562, 230564, 230566.